Hail, Knox
- When
- April 10, 10:02 AM EST to 10:08 AM EST
- Where
- Knox County, Bruceville
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.750, -87.417
A single supercell moved along a stationary front producing widespread large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A single supercell moved along a stationary front producing widespread large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 10, 3:00 AM EST, 7 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST TUE APR 10 2001 FOCUS THIS MORNING IS ON TEMPS AND CHCS OF TSRA THRU 48 HRS. CURRENTLY CONVECTION TAKING PLACE OVER NORTHERN HALF OF CWA. STORMS IN CNRTL ILL SEEM TO BE HOLDING TOGHTHER AND WILL RMN IN UNSTABLE AMS AS THEY MOVE INTO INDIANA. MODELS IN GENERAL AGREEMENT AND DO NOT PARTICULARLY FAVOR ONE OVER THE OTHER SO WILL USE A BLEND. H5 TROF OVR CA WL MAKE ITS WAY E/NE TOWARD INDIANA THRU THE NEXT 48 HRS. SFC LOW PRES WL MV FM THE PANHANDLE OF TX TO IA THRU 48 HRS. CNTRL INDIANA WL RMN DIVIDED BY WMFNTL BOUNDARY THRU THE PD UNTIL SFC LOW MAKES ITS WAY NE AND DRAGS A CDFNT THRU LATER THIS WEEK. AREA STILL REMAINS UNDER WARM SW FLOW ALOFT AND AT THE SFC. 700MB TEMPS ARE IN THE SINGLE DIGITS SO NO CAP IN PLACE TO IMPEDE CONVECTION LATER THIS AFTERNOON. WITH BOUNDARY IN PLACE AND SUFFICIENT INSTABILITY CANT RULE OUT CONVECTION TODAY. LOTS OF ENVIRN SHEAR AVAILABLE...BOTH SPEED AND DIRECTIONAL...SO SVR WX IS STILL A POSSIBILITY THIS AFTN INTO TONIGHT. TEMPS WILL REMAIN ABV NORMAL TODAY. WILL GO WITH PERSISTANCE AND BUMP GUIDANCE TEMPS UP. .IND...NONE. SALLY
INZ021-028>031-035>049-051>057-060>065-067>072-101300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER CENTRAL INDIANA TODAY AND TONIGHT. A WARM FRONT LOCATED OVER CENTRAL INDIANA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES. SALLY
The national radar mosaic for the moment the first event began.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236747, 5236748, 5236749, 5236750, 5236751, 5236752, 5236753.